10.09.2020 – Listening to Stray Kids’s “Hellevator”.
I’m going to rant. Probably.
So for the last two weeks I’ve been on edge because of several things: starting new semester, having an identity crisis over my blog’s goal, and experiencing Ativan withdrawal symptoms.
First thing first. College actually starts next week on 14th. I am extra nervous because it is going to be the first full semester we’re having online classes. I don’t feel comfortable using video conference app etc because there are so many things that could go wrong: my internet connection, my slow laptop, the bad video/audio’s quality, and the possibility that I will lose the neat structure of an offline class (many of my professors/lecturers are not exactly technology-friendly too). They’re mostly things I cannot control though, so I’ve been telling myself that there’s no use in worrying about it.
Today though, another problem comes up. In our college, particularly for this specific semester, we have three different periods of class registration. The first week of September is when we can add and drop class. The previous three days is when we can only drop class. And the next two days is when we can only add class.
In the first week of September, I had chosen a sign language class. It is a very popular class and by the end of the week, I already found out that I was outside the quota. So yesterday, I dropped the class. This morning though, I added a new class (The History of Indonesian Maritime), checked that I was in quota, saved the registration, but then… suddenly I was outside the quota. Probably someone chose the class at the same time I did, but (s)he won it over.
That is so frustrating. I wish blaming my internet connection can be of use, but it’s not.
I just messaged my academic advisor, knowing that there is nothing I could do right now. She said to wait it out. Either the class increases its quota or I will be forced to drop it (and therefore not able to take any elective course this semester).
Well, as I am writing this, suddenly the problem doesn’t seem that big anymore. After all, there is nothing I could do.
Second thing next. About blog post.
If you haven’t noticed yet, I usually upload at least one post every week. Last week though, I didn’t post anything. I actually already scheduled to post a review of a book I read in August, but then decided against it. There are two reasons: I didn’t like how the review turned out and I feel like reviewing books or movies doesn’t align with what I want this blog is about. I’m still figuring out what kind of blog I want to write. These last few weeks I’ve been focusing on writing fictional story or poetry, but the process is kind of long. I don’t want to rush a story every week just to fill in the schedule (even though I know it will also have some benefits, mainly improving my writing habit). But I also don’t want to let my blog be inactive for longer than two weeks. I have noticed that I feel less and less motivated to write (and in life) when I don’t manage my blog regularly.
Actually this week is supposed to be another book review. I wrote the review in March and scheduled it for September (I don’t know why, but that’s how my schedule says). At first, I was thinking that I am going to write a journal entry talking about the book casually, but then I just want to rant. The last two weeks have been crazy.
For now I plan to upload all drafts I still have for this blog while figuring out what to do about the content. I am thinking about moving my review contents to Instagram (I usually talk about songs there) and making this blog as a pure portfolio blog (which means mainly stories and poems) or mixed personal blog (which includes more journal entries). I am still confused.
So, the last thing. Ativan withdrawal.
I’ve been taking Ativan for almost half a year now. My doctor has begun to wane it off since three months ago, gradually decreasing the dose, but on 24th last month he said I could begin to stop taking the medicine. He said if I don’t need to, I should not take it anymore. The problem is even if we had begun to wane it off for months, when I stop taking the medicine, it still affects me. For the first two weeks after my last appointment, I have been having difficulty in falling asleep at reasonable time. You could find me still awake at 3 or 4 in the morning and only took two or three hours sleep afterward. Even when then I decided to take the medicine. For someone who’s diagnosed with bipolar disorder, this lack of sleep can be fatal. My mood was terrible. I had nightmares, headache, nauseous feeling, and tremors. Plus a lot of anxiety. Thank God for the antidepressants and mood stabilizers. If not, I probably couldn’t survive through those days.
For this week, I find that I can finally be able to sleep earlier (at 9 or 10 pm) but wake up just as early (2 or 3 am). It’s still an improvement from the previous weeks, so I take it as a good sign that I’m getting the hang of the withdrawal symptoms.
In two weeks I’ll be meeting my doctor again. I think I can manage without Ativan in the future (or at least he can give me less tablets for next month). We’ll see.
Update (01/07/2021): I did survive the Ativan withdrawal and feel so much better now. Just want to give some notice in case there are people wondering (and maybe worrying) about it. I have no trouble sleeping now. I am still on antidepressant and mood stabilizer, but no longer need Ativan to stay asleep.